Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 11, 2017, 8:23 AM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Aug 11, 2017, 2:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2017, 8:23 AM MDT (14:23 UTC)
- In effect from
- Aug 11, 2017, 2:00 PM MDT
- Expired
- Aug 11, 2017, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 2875 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS85 KBOI 111423 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 823 AM MDT Fri Aug 11 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... .Recent moist and unstable conditions will continue today, causing scattered thunderstorms to develop near the Idaho-Nevada border this afternoon. Storms will be slow-moving and capable of producing outflow wind gusts to 45 mph. Storm cores will likely produce 0.25 to 0.65 inches of rainfall. IDZ423-426-120400- /O.NEW.KBOI.FW.W.0008.170811T2000Z-170812T0400Z/ Owyhee Mountains-Southern Highlands- 823 AM MDT Fri Aug 11 2017 ...RED FLAG WARNING FOR LIGHTNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR THE OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS, WHICH ARE FIRE WEATHER ZONES 423 AND 426... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 10 PM MDT this evening. * THUNDERSTORMS...Scattered in coverage by mid-afternoon. * OUTFLOW WINDS...Gusts to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
1 follow-up statement
093 WWUS85 KBOI 120343 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 943 PM MDT Fri Aug 11 2017 IDZ423-426-120445- /O.EXP.KBOI.FW.W.0008.000000T0000Z-170812T0400Z/ Owyhee Mountains-Southern Highlands- 943 PM MDT Fri Aug 11 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR LIGHTNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR THE OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS, WHICH ARE FIRE WEATHER ZONES 423 AND 426... Thunderstorms have dissipated and any further activity tonight will be isolated. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:08 AM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 11, 3:08 AM MDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Boise ID 308 AM MDT Fri Aug 11 2017 .SHORT TERM...Afternoon thunderstorms may again produce significant cloud to ground lightning in southwestern Idaho, as it did yesterday. Greatest instability will be in Owyhee and southern Twin Falls Counties, but light winds aloft will minimize shear, resulting in generally pulse-type storms. Winds aloft will slowly become westerly or southwesterly Saturday, and the main instability and thunderstorm activity will shift to eastern Oregon, especially Baker County. Little temperature change through Saturday. No significant winds except near thunderstorms. .LONG TERM...Saturday night through Friday...A pattern change will bring cooler weather next week. High temperatures will be a few degrees below normal Monday through Wednesday, then return to near or slightly above normal Thursday and Friday. Models show the upper level ridge weakening and moving east of our CWA Saturday night and Sunday as a weak upper level trough pushes inland over the Intermountain Region. Moisture with this system will be limited. Isolated showers and thunderstorms are expected to be mainly confined to the higher terrain, with the best chance Saturday night through Sunday evening over eastern Oregon and the central Idaho mountains. The trough will be followed by dry west-northwest flow aloft Wednesday and Thursday, then a weak upper level ridge on Friday. && .AVIATION...Mainly VFR. Widely scattered showers and thunderstorms will redevelop this afternoon and persist through this evening, staying mainly over the higher terrain. Smoke will continue to produce local MVFR visibility. Surface winds will be variable 12kts or less, except for higher gusts near showers and thunderstorms. Winds aloft at 10k ft MSL will be variable less than 15kts. Weekend outlook...Smoke will continue to reduce visibility through Saturday. Isolated to scattered afternoon and evening showers and thunderstorms will stay mainly over the higher terrain, with the best chance over Baker County Oregon and the west central Idaho mountains. Improvement in visibility is possible on Sunday as the upper level trough brings increasing winds. && .AIR STAGNATION...A yellow Air Quality Alert is in effect for south- central Idaho through noon today. Air quality should improve this weekend as winds aloft increase from the west. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JT AVIATION.....JT AIR STAGNATION....LC
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:35 PM MDT | Special Weather Statement | BOI | Owyhee | 40 min |
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.